MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584060
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter's facility name is (b)(6); reported here as the facility name exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, when the duodenal papilla was ready to be cut, the dreamtome was fractured.The device was removed, and the procedure was completed with another dreamtome rx 44.No further information has been obtained despite good faith efforts.The reported event may suggest a cutting wire break.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter's facility name is (b)(6).Block h2 (additional information): block a1 (patient identifier), block b5 (describe event or problem), block e1 (initial reporter address, initial reporter city, initial reporter zip/post code), and block h6 (device codes) have been updated.Block h6: imdrf device code a051201 captures the reportable event of cutting wire anchor dislodged.Block h11: investigation results the returned dreamtome rx 44 was analyzed, and a visual and microscopic inspection found the wire anchor at the distal tip was blackened and was dislodged or dislocated from the distal pierce hole, the working length was torn, and the cutting wire was kinked.The customer provided photos showing the wire anchor was dislodged from the distal pierce hole and the cutting wire was kinked.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of wire/anchor dislodged or dislocated was confirmed.The results of the analysis performed on the returned device found that the working length was torn at the pierce hole.This physical damage could have been caused by submitting the cutting wire to tension during the handle actuation and, with the possibility of the device being energized during the handle actuation, the physical damage could occur.Also bowing the device without being completely out of the scope can lead to tearing it and displacing or dislodging the cutting wire anchor from its position.Once the cutting wire is dislodged, any attempt to remove the device from the scope can bend the cutting wire.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, when the duodenal papilla was ready to be cut, the dreamtome was fractured.The device was removed, and the procedure was completed with another dreamtome rx 44.No further information has been obtained despite good faith efforts.The reported event may suggest a cutting wire break.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***additional information received on february 18, 2025*** a photo of the device was provided by the complainant and showed that the wire anchor dislodged from the catheter.It was reported that no part of the cutting wire detached and fell into the patient.It was reported that an attempt was made to cut through abnormal tissue.

Brand Name
DREAMTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21314911
Report Number3005099803-2025-00329
Device Sequence Number8848935
Product Code KNS
UDI-Device Identifier08714729778288
UDI-Public08714729778288
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584060
Device Catalogue NumberM00584060
Device Lot Number0034516940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight65 KG